Hail, Douglas
- When
- July 14, 4:34 AM CST
- Where
- Douglas County, Omaha
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.267, -96.000
Several reports of dime size hail was reported mainly across the western parts of town.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 14, 2:00 AM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 AM CDT WED JUL 14 2004 .DISCUSSION... FORECAST CHALLENGE SURROUNDS THUNDERSTORM CHANCES NEXT FEW DAYS. CLUSTER OF STORMS OVER NORTH CENTRAL NEBRASKA CONTINUES TO MOVE SOUTHEAST THIS MORNING...GENERALLY FOLLOWING THE 850-300 MB THICKNESS. THE ETA DIMINISHES THE AREA THIS MORNING AND WILL FOLLOW THAT GENERAL IDEA. THIS AFTERNOON THE MAIN INSTABILITY AXIS IS LOCATED JUST TO THE WEST OF THE FORECAST AREA. WILL CONTINUE WITH THE CURRENT SMALL CHANCE POPS MAINLY OVER THE WESTERN CWA CLOSEST TO THE INSTABILITY AXIS. 850 MB THEATA/E ADVECTION THEN SPREADS ACROSS THE FORECAST AREA TONIGHT...AND CONTINUES INTO THURSDAY. THERE IS ALSO MOISTURE CONVERNGECE FORECAST AT 850 MB INTO THURSDAY NIGHT ALONG A WEAK BOUNDARY. DECIDED TO ADD A CHANCE OF STORMS THURSDAY INTO THURSDAY NIGHT TO ACCOUNT FOR THESE FEATURES. A SERIES OF WAVES WILL THEN CONTINUE TO MOVE ACROSS THE UPPER RIDGE INTO THE WEEKEND. THE 00Z GFS BRINGS ONE ACROSS FRIDAY NIGHT AND THE CURRENT FORECAST HAS GOT THAT SCENARIO COVERED. RAIN CHANCES MONDAY NIGHT INTO TUESDAY ALSO STILL LOOK GOOD AS THE GFS BRINGS A COLD FRONT INTO THE CENTRAL PLAINS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 447 PM CDT TUE JUL 13 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 447 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. THESE STORMS ARE DUE TO AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS EASTERN NEBRASKA AND WESTERN IOWA. THE STORMS SHOULD END FROM NORTHWEST TO SOUTHEAST AS THE DISTURBANCE PASSES THROUGH THE AREA THIS EVENING. THUNDERSTORMS MAY CONTINUE OVERNIGHT ACROSS SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA. SOME OF THESE STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY HAZARDS. THESE STORMS SHOULD BE CONFINED CLOSE TO A COLD FRONT THAT IS SITUATED ACROSS SOUTHERN NEBRASKA AND SOUTHERN IOWA. STORMS THAT DEVELOP ACROSS WESTERN NEBRASKA THIS EVENING SHOULD SPREAD EAST ALONG THIS BOUNDARY. THUNDERSTORMS MAY DEVELOP AGAIN WEDNESDAY AFTERNOON AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. AT THIS TIME...IT APPEARS THAT THE BEST CHANCES FOR SEVERE WEATHER WILL REMAIN WEST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY NIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GRIFFIS
The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 10:32 UTC.
1 hail. Local standard time, as filed.
Several reports of dime size hail was reported mainly across the western parts of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417248.